MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE Drive; catheter, coronary, atherectomy

BOSTON SCIENTIFIC CORPORATION ROTAWIRE Drive; catheter, coronary, atherectomy
Model Number 2077-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the wire detached and a perforation occurred requiring additional surgery.The 15mm long and 95% stenosed target lesion was located in the severely tortuous and severely calcified mid left anterior descending artery with a vessel diameter of 3.0 mm.A 1.25mm rotapro and rotawire drive were selected for use.During the procedure, difficulty crossing the lesion was experienced.Seventeen ablations were performed at a set speed of 190,000 rpm for 15 seconds each.The physician noted reductions in speed ranging from 2,000 to 10,000 rpm during ablation.A perforation was observed on the opposite side of the calcified nodule and upon withdrawal of the devices it was noted that the rotawire had separated a few centimeters proximal to the radiopaque marker.It was considered possible that the separation was due to burr contact.Bypass grafting of the proximal lad was performed to treat the perforation.No device fragments were left inside the body.Following surgery, the patient was weaned from mechanical ventilation, resumed oral intake, and is currently undergoing rehabilitation.
 
Additional Manufacturer Narrative
A4 weight: (b)(6).

Brand Name
ROTAWIRE Drive
Common Device Name
catheter, coronary, atherectomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(612)875-7234
MDR Report Key50735310
Report Number2124215-2026-48727
Device Sequence Number16117829
Product Code MCX
UDI-Device Identifier08714729996248
UDI-Public(01)08714729996248(17)270722(10)37025680
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2077-02
Device Catalogue Number2077-02
Device Lot Number0037025680
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexMale